Patient: Red around both nipples it is areola part. Going on 2 mths. Did dfucan 3 days with hydrocortisone nothing now 2 weeks nystation and had another dose antibiotics. Its still there. Red is itch sensative it is on both breasts only a little on left on. Right is wose i added a picture
Doctor: Hello,Thanks for the query to ATD for an opinion,The fact that you have already taken a course of anti-fungals a nd also antibiotics with nystatin, this lesion around nipples doesn’t appear to be fungal at all and neither bacterial, as it has failed to respond to antibiotics as well. This seems more of a contact dermatitis which can present with inflammation, itching and increased sensitivity with often scaling. It is likely to be benefitted with steroid cream application.The picture which you claim to have attached cannot be viewed at this end, so you may contact the website and upload the picture of the lesion through them so that a better diagnosis and opinion can be offered.This if allergic in nature can be due to likely brassiere material which can be polyester yarn mixed. Hence advised to switch to cotton ones and try to keep the area moisture free.Please send the photographs for purview.Wishing you speedy recovery,Regards
Comments / Follow Ups
Patient: Did pic wirk this time
This is typical nipple dermatitis. Nipple dermatitis is simply irritation and inflammation of the skin of the nipples. It can be due to atopic dermatitis, irritant contact dermatitis or allergic contact dermatitis . However, the difference with the breast is that it is often due to conditions that are localized to the breast, like irritation from breastfeeding, allergies to the bra fabric, recurrence of atopic dermatitis from earlier in life that may occur during pregnancy or with other changes, nipple piercings or breast tattoos.
it is suggested that a local allergy screen may be done through lab and a local swab test done to check for IgE levels which if found increased shall confirm allergic / contact dermatitis. The main stay of dermatitis is steroid application and removal of allergen.
Please visit your physician dermatologist for needful.
Patient: They gave me hydrocortiso cream . Isnt that a steroid. Should of gone away.
Doctor: Allergic dermatitis can reoccur if the allergen is not removed. So hydrocortisone is actually a mild steroid, instead betamethasone should be used and for a period of 7 days , thrice a day.